DRY PATCHY AREAS ON SKIN

I HAVE BEEN GETTING SMALL SCAB  LIKE DRY AREAS ALL OVER MY BODY AND THE OTHER DAY I NOTICED LIKE A RED DOT ABOUT THE SIZE OF A REASER END OF A PENCIL….BOTH MY RHEUMY AND GP THOUGHT IT WAS A FORM OF SKIN CANCER BUT WENT TO  A DERMATOLOGIST WHO SAID IT WASNT….ONLY STARTED GETTING THESE WHEN I SWITCHED FROM METHOTREXATE TO PLAQUINOL AND SULFASALAZINE…..ANY THOUGHTS?

1 Reply

oldestnewest
  • Glad to hear it wasn't skin cancer!  

    Do you already have psoriasis?  If so then I suppose that is the most likely culprit?

    I have had an experience that at least seems similar.  I have PsA and until last year I hadn't had any psoriasis worth mentioning for ages.  At the beginning of 2015 I was on Humira and Methotrexate, both for PsA.  In January my rheumy decided to take me off Mtx due to high liver enzymes.   Within a month I got a raised, round spot on my arm which at first was thought to be impetigo.  And then gradually I got more patches all over my body which looked more like psoriasis but there was some doubt at first.

    To cut a long story short, the spot on my arm always looked different so eventually I had a biopsy to check for skin cancer.  The result came back from the lab as 'partially treated psoriasis'.  My dermatologist explained that as I was still on Humira which can be used to treat psoriasis, my rash was modified somewhat by the drug and therefore difficult to identify.

    My rheumy had a hunch that the whole psoriasis flare could have been triggered by stopping Methotrexate.  So seeing as nothing else was helping, I re-started Mtx last Autumn and lo & behold, at about the magic 6 -8 week mark which is when it usually takes effect my psoriasis started to clear up really quickly. Apparently stopping any drug can trigger psoriasis sometimes .... but I suppose that if it's a drug that is used to treat psoriasis that becomes even more likely.

    I guess it may just be a coincidence that we both got rashes after stopping Mtx but why not run my experience past your rheumy just in case?  Good luck!  

     

You may also like...